MAUDE Adverse Event Report: DEPUY MITEK RAPIDLOC PDS/PLA 2/0 PAN 27; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK RAPIDLOC PDS/PLA 2/0 PAN 27; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228312
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Mitek received the complaint device and evaluated it visually.Visually, it was observed that a small piece of suture, needle and the top hat were received for both devices.It was observed on both the cases that the suture is broken, confirming this complaint.Based on the fraying on the suture, it is possible that an instrument used in the procedure caused this failure for example, if the instrument is used with a more abrasive suture than orthocord it may leave abrasions on the instrument, or if the instrument receives an impact on the distal tip, that also could leave a sharp edge on the instrument.Other than this possibility we cannot discern a root cause for this failure.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with unrelated nonconformances that do not apply to this complaint, therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a meniscal repair surgical procedure, it was observed that the knot, which was used to tighten the suture, on the rapidloc 27 degree needle pulled right through.The surgeon used another like device to complete the procedure with no delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RAPIDLOC PDS/PLA 2/0 PAN 27
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7754015
Report Number1221934-2018-53197
Device Sequence Number19258168
Product Code MAI
UDI-Device Identifier10886705010202
UDI-Public10886705010202
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2015
Device Catalogue Number228312
Device Lot Number3738147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2015
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1